Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jan 21, 2012, 5:36 AM CST for 4 counties in Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2012, 5:36 AM CST (11:36 UTC)
- Expired
- Jan 21, 2012, 6:25 AM CST
- In force
- 49 min
- Issued by
- NWS Jackson, MS
Counties Clay County, MS, Lowndes County, MS, Oktibbeha County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 36 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 405 m²/s²
- 0-3 km storm-relative helicity
- 505 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
329
WWUS84 KJAN 211136
SPSJAN
MSZ028>033-211225-
WEBSTER MS-OKTIBBEHA MS-MONTGOMERY MS-LOWNDES MS-CLAY MS-CHOCTAW MS-
536 AM CST SAT JAN 21 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
536 AM CST SAT JAN 21 2012
...LINE OF STORMS HEADING TO THE GOLDEN TRIANGLE AREA THROUGH 7AM...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES NORTHEAST OF
MONTPELIER TO WINONA AT 534 AM CST...MOVING EAST AT 40 MPH.
VERY HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO LIKELY WITH THESE STORMS AS THEY PUSH ALONG HIGHWAY
82 IN THE STARKVILLE TO WEST POINT AREAS BY 700 AM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN CHOCTAW...CLAY...LOWNDES...CENTRAL MONTGOMERY...
NORTHERN OKTIBBEHA AND WEBSTER COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3357 8826 3337 8839 3343 8973 3375 8910
3376 8894 3382 8893 3382 8873 3380 8871
3368 8871 3369 8850 3367 8849 3367 8846
3370 8840 3369 8837 3375 8832 3374 8824
TIME...MOT...LOC 1134Z 272DEG 36KT 3379 8887 3345 8962
$$
40What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jan 21, 3:07 AM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Jan 21, 3:07 AM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 307 AM CST SAT JAN 21 2012 ...FEW STRONG TO SEVERE STORMS POSSIBLE THIS MORNING... ...GREATER LIKELIHOOD FOR SEVERE WEATHER EVENT SUNDAY EVENING... .SHORT TERM...TODAY THROUGH SUNDAY NIGHT...A VERY ACTIVE ONE- TWO PUNCH OF STORMS ON TRACK THIS MORNING AS FIRST CONVECTIVE DEVELOPMENT UNDERWAY ACROSS OUR NWRN THIRD CURRENTLY. TOR WW2 STILL IN EFFECT N OF HIGHWAY 82 CORRIDOR WHERE GREATEST RISK FOR SEVERE BEFORE DAYBREAK. THEN A FEW STRONG/SEVERE STORMS PROBABLY WILL CONTINUE FOR MAINLY OUR NERN HALF THROUGH THE LATE MORNING ALONG THE INCOMING COLD FRONT SWEEPING THROUGH THE NATCHEZ TRACE CORRIDOR BY 9-10AM. WEAKENING SHEAR PROFILES DURING THE MIDDAY HOURS SHOULD CONFINE THE RISK TO E CENTRAL MS AS TRAILING FRONTAL ZONE BECOMES EVEN MORE SHALLOW ACROSS SRN MS. BY TONIGHT...SHALLOW COOL AIR MASS HOLDS ACROSS THE CWFA WITH LOWS IN THE 40S NORTH TO 50S SOUTH. THE FRONT STALLS NEAR THE COASTAL AREAS BEFORE RETURNING NWD ON SUNDAY FROM MID MORNING TO MID AFTERNOON. A RAPID WARMING AND MOISTENING PROCESS SUNDAY AFTERNOON WILL LEAD INTO THE SECOND SYSTEM ON TRACK FOR SUNDAY NIGHT WHICH IS LOOKING MORE POTENT AND INCREASINGLY CAPABLE OF WIDESPREAD AND RATHER SIGNIFICANT SEVERE WEATHER. CURRENT GFS AND ECMWF MODELS IN LINE STRENGTH WISE WITH THIS SYSTEM WITH ONLY SLIGHTLY DIFFERENT TIMING...WE WILL COMPROMISE IN TIMING. AMPLIFIED UPPER LEVEL TROUGH SHOULD ROTATE IN NEGATIVELY-TILTED FOR THE LOWER MS VALLEY SUNDAY NIGHT WITH A DEEPENING SURFACE LOW(996MB) OVER MO. A LOW LEVEL JET OF 50 TO 60 KNOTS WILL USHERING GULF MOISTURE(850MB THETA E 325-330K) RAPIDLY N ALONG THE MS RIVER AND SURFACE DEWPOINTS JUMP BACK INTO THE L-M60S. MLCAPES OF 800-1200J/KG AND 0-3KM HELICITIES OF 300-400M*M/S*S AND AN IMPRESSIVE MID LEVEL DRY PUNCH OF 60-70KTS AT 700MB AND ANOTHER LEFT EXIT REGION OF A 200MB 130KT JET STREAK...ALL SET THE STAGE FOR OUR LOCAL CHECKLISTS TO INDICATE AT LEAST A MODERATE RISK CATEGORY FOR ABOUT THE NRN HALF OF OUR CWFA. THEN AS THE MAIN AXIS OF MOISTURE...LIFT...INSTABILITY AND WIND SHEAR ALL COME TOGETHER FROM ABOUT 5PM THROUGH 2AM ACROSS OUR REGION SUNDAY NIGHT...CONFIDENCE GROWING THAT WE WILL HAVE A SUBSTANTIAL SEVERE WEATHER EVENT. MAIN QUESTION MARK REMAINS STORM MODE BECAUSE THERE COULD BE ENOUGH OF A MID LEVEL CAP TO KEEP STORMS INITIATING ONLY IN A LINEAR MANNER. EVEN IN THIS CASE THOUGH... EMBEDDED SUPERCELLS AND TORNADOES WILL BE A CONCERN ALONG WITH THE HIGHER POTENTIAL FOR WIDESPREAD WIND DAMAGE. EXPECTING THE THUNDERSTORMS AND SEVERE WEATHER POTENTIAL TO BE OFF TO THE E BEFORE DAYBREAK MONDAY WITH ANOTHER BRIEF COOL DOWN TO FOLLOW. MAV TEMP GUIDANCE GENERALLY ACCEPTED WITH A BOOST TO HIGHER ENSEMBLE POPS DURING SUNDAY NIGHT TIME FRAME./40/ .LONG TERM...MONDAY THROUGH SATURDAY...BY 12Z MONDAY THE COLD FRONT AND ASSOCIATED RAIN/STORMS/SQUALL LINE WILL HAVE PUSHED OFF TO THE EAST OF THE CWA. HIGH PRESSURE WILL BUILD IN AT THE SFC AND SUNNY SKIES WILL PREVAIL. THERE WONT BE A VERY MARKED COOL-DOWN BUT TEMPERATURES ON MONDAY AND MONDAY NIGHT WILL BE BACK CLOSER TO SEASONAL NORMS OR JUST A BIT WARMER. SFC HIGH PRESSURE WILL REMAIN IN CONTROL OF OUR WEATHER THROUGH TUESDAY AFTERNOON...BRINGING RATHER BENIGN CONDITIONS TO THE REGION. HOWEVER...COME TUESDAY EVENING THIS SFC HIGH WILL SHIFT EAST IN RESPONSE TO OUR NEXT WEATHER SYSTEM DIGGING SOUTH ACROSS THE DESERT SOUTHWEST/NORTHERN MEXICO. THE GFS AND ECMWF SEEM TO HAVE COME INTO BETTER AGREEMENT THAN PREVIOUS RUNS. THEY BOTH SWING THE UPPER TROUGH ACROSS THE WESTERN STATES AND DIG IT FAR SOUTH INTO NORTHERN MEXICO AND CUT OFF THE UPPER LOW. THE ECMWF REMAINS JUST A BIT FASTER WITH THIS SYSTEM AND BRINGS THE UPPER SYSTEM THROUGH BY FRIDAY NIGHT BEFORE OPENING IT UP INTO A WAVE. THE GFS IS ON THE SLOWER SIDE AND OPENS INTO A WAVE PRIOR TO MOVE THROUGH THE REGION. BOTH MODELS DO PROVIDE PRETTY DECENT RAIN CHANCES FOR THE REGION DURING THE TIME PERIOD FROM ABOUT LATE TUESDAY NIGHT THROUGH FRIDAY/FRIDAY NIGHT AS SEVERAL AREAS OF LOW PRESSURE MOVE THROUGH AHEAD OF THE MAIN UPPER LOW. INSTABILITY SEEMS TO BE THE BEST MAINLY IN THE SOUTH(SOUTH OF I-20/NATCHEZ TRACE) AND THIS IS ALSO WHERE THE BETTER NEGATIVE SHOWALTERS AND LIFTED INDICES RESIDE. HAVE INCLUDED SOME CHANCES FOR THUNDERSTORMS IN THIS AREA DURING SOME OF THE PERIODS. MODEL QPF ACCUMULATIONS APPEAR HIGH DURING THIS PERIOD WITH ROUGHLY 1-2 INCHES BEING SHOWN ON THE ECMWF AND OF COURSE THE GFS SHOWS A BIT HIGHER. SOMETHING TO KEEP AN EYE ON AS WE GET CLOSER TO THE MID-WEEK SYSTEM AS PW VALUES REACH UP TO AROUND 1.5 INCHES. THIS IS IN THE 99TH PERCENTILE FOR THIS TIME OF YEAR BASED ON CLIMO. TEMPERATURES DURING THIS TIME PERIOD WILL CONTINUE TO REMAIN RATHER MILD FOR THIS TIME OF YEAR. ONCE THE UPPER TROUGH SWINGS THROUGH...IT LOOKS LIKE READINGS WILL FALL CLOSER TO SEASONAL NORMS. /28/ && .AVIATION...EXPECT MVFR CEILINGS TO DROP TO A SHORT PERIOD OF IFR CEILINGS AS THE FRONT PASSES THIS MORNING WITH A RETURN TO VFR CONDITIONS THIS AFTERNOON AND EVENING FROM NW TO SE. A BROKEN BAND OF SHRA/TSRA WILL BE CROSSING THE TAF SITES WITH THE FRONT AS A WIND SHIFT WILL OCCUR TO THE NNW FOR 3-6HOURS BEFORE VEERING AROUND TO THE NE BY TONIGHT. THE FRONT SHOULD STALL JUST S OF HIGHWAY 84 CORRIDOR THIS EVENING WITH LIGHT ELY FLOW BECOMING VARIABLE OVERNIGHT. SE WINDS BEGIN RAMPING UP EARLY SUNDAY MORNING WITH AREAS OF IFR FOG DEVELOPING FROM S TO N 08-16Z. /40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 67 49 76 50 / 46 5 26 69 MERIDIAN 71 48 76 52 / 69 5 21 79 VICKSBURG 65 48 77 43 / 19 5 34 53 HATTIESBURG 75 54 78 58 / 57 8 20 45 NATCHEZ 68 51 76 50 / 34 5 26 35 GREENVILLE 53 43 72 42 / 12 5 41 76 GREENWOOD 58 44 73 43 / 19 5 41 79 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 40/28
Hazardous weather outlook, Jan 21, 4:05 AM CST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 405 AM CST SAT JAN 21 2012 MSZ025>033-035>039-042>052-056>058-221015- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-SMITH-JASPER-CLARKE- 405 AM CST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE WITH THE RISK FOR HAIL UP TO QUARTER SIZE AND WIND GUSTS BETWEEN 50 AND 60 MPH THIS MORNING. THROUGH 6 AM...THE RISK WILL MAINLY BE FOR LOCATIONS NORTH OF I-20...BETWEEN 5 AND 11 AM...THE RISK WILL BE FOR LOCATIONS WITHIN THE I-20 CORRIDOR AND EAST OF I-55. THE STORMS SHOULD EXIT THE AREA BY MID AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT WITH THE MAIN RISKS BEING DAMAGING WINDS OF 60 TO 80 MPH...TORNADOES AND HAIL UP TO GOLF BALL SIZE. A STRONG WEATHER SYSTEM WILL RACE ACROSS THE REGION FROM WEST TO EAST BRINGING MULTIPLE INGREDIENTS FOR SEVERE STORMS TOGETHER. EVERYONE SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND OUTLOOKS CONCERNING THIS POTENTIAL SIGNIFICANT SEVERE WEATHER EPISODE. ANOTHER ROUND OF STRONG STORMS ALONG WITH HEAVY RAINFALL COULD ARRIVE ABOUT THE MIDDLE OF THE WEEK AND WILL ALSO BE MONITORED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED EARLY TODAY AND ESPECIALLY FOR SUNDAY NIGHT. LAZ024>026-MSZ053>055-059>066-072>074-221015- CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 405 AM CST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT WITH THE MAIN RISKS BEING DAMAGING WINDS OF 60 TO 80 MPH...TORNADOES AND HAIL UP TO GOLF BALL SIZE. A STRONG WEATHER SYSTEM WILL RACE ACROSS THE REGION FROM WEST TO EAST BRINGING MULTIPLE INGREDIENTS FOR SEVERE STORMS TOGETHER. EVERYONE SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND OUTLOOKS CONCERNING THIS POTENTIAL SIGNIFICANT SEVERE WEATHER EVENT. ANOTHER ROUND OF STRONG STORMS ALONG WITH HEAVY RAINFALL COULD ARRIVE ABOUT THE MIDDLE OF THE WEEK AND WILL ALSO BE MONITORED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FOR SUNDAY NIGHT. ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-034-040-041-221015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-WASHINGTON-ISSAQUENA- SHARKEY- 405 AM CST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA AND THE MISSISSIPPI DELTA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT WITH THE MAIN RISKS BEING DAMAGING WINDS OF 60 TO 80 MPH...TORNADOES AND HAIL UP TO GOLF BALL SIZE. A STRONG WEATHER SYSTEM WILL RACE ACROSS THE REGION FROM WEST TO EAST BRINGING MULTIPLE INGREDIENTS FOR SEVERE STORMS TOGETHER. EVERYONE SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND OUTLOOKS CONCERNING THIS POTENTIAL SIGNIFICANT SEVERE WEATHER EVENT. ANOTHER ROUND OF STRONG STORMS ALONG WITH HEAVY RAINFALL COULD ARRIVE ABOUT THE MIDDLE OF THE WEEK AND WILL ALSO BE MONITORED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE SUNDAY INTO SUNDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 40
In the hours before
Special weather statement, Jan 21, 4:11 AM CST, 1 hour 25 minutes before
MSZ025>028-211055-
MONTGOMERY MS-LEFLORE MS-GRENADA MS-CARROLL MS-
411 AM CST SAT JAN 21 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
411 AM CST SAT JAN 21 2012
...STRONG STORMS CROSSING GRENADA TO GREENWOOD AREAS THROUGH 5 AM...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 13 MILES NORTH OF GORE
SPRINGS TO 3 MILES WEST OF LEFLORE AT 409 AM CST...MOVING EAST AT 30
MPH.
VERY HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE LIKELY WITH THESE STORMS AS THEY CROSS GRENADA LAKE
TO GREENWOOD AND CARROLLTON AREAS THROUGH 500 AM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN CARROLL...GRENADA...EAST CENTRAL LEFLORE AND
NORTHERN MONTGOMERY COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3390 8977 3387 8976 3387 8951 3386 8950
3349 8953 3359 9039
TIME...MOT...LOC 1009Z 283DEG 23KT 3394 8955 3370 9007
40Special weather statement, Jan 21, 4:38 AM CST, 58 minutes before
MSZ026>030-211120-
WEBSTER MS-MONTGOMERY MS-GRENADA MS-CLAY MS-CARROLL MS-
438 AM CST SAT JAN 21 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
438 AM CST SAT JAN 21 2012
...LINE OF STORMS HEADING FASTER TOWARD EUPORA TO WINONA AREAS...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 7 MILES NORTHEAST OF
GORE SPRINGS TO 5 MILES WEST OF MALMAISON AT 435 AM CST...MOVING EAST
AT 40 MPH.
VERY HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO LIKELY WITH THESE STORMS AS THEY PUSH INTO THE
EUPORA AND WINONA AREAS BY 530 AM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN CARROLL...NORTHWESTERN CLAY...EASTERN GRENADA...
NORTHERN MONTGOMERY AND WEBSTER COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3386 8950 3373 8950 3374 8904 3376 8903
3376 8894 3382 8893 3380 8872 3360 8898
3345 8955 3352 9010 3388 8958
TIME...MOT...LOC 1035Z 278DEG 33KT 3384 8951 3352 9007
40Special weather statement, Jan 21, 5:36 AM CST, 0 minutes before
MSZ028>033-211225-
WEBSTER MS-OKTIBBEHA MS-MONTGOMERY MS-LOWNDES MS-CLAY MS-CHOCTAW MS-
536 AM CST SAT JAN 21 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
536 AM CST SAT JAN 21 2012
...LINE OF STORMS HEADING TO THE GOLDEN TRIANGLE AREA THROUGH 7AM...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES NORTHEAST OF
MONTPELIER TO WINONA AT 534 AM CST...MOVING EAST AT 40 MPH.
VERY HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO LIKELY WITH THESE STORMS AS THEY PUSH ALONG HIGHWAY
82 IN THE STARKVILLE TO WEST POINT AREAS BY 700 AM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN CHOCTAW...CLAY...LOWNDES...CENTRAL MONTGOMERY...
NORTHERN OKTIBBEHA AND WEBSTER COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3357 8826 3337 8839 3343 8973 3375 8910
3376 8894 3382 8893 3382 8873 3380 8871
3368 8871 3369 8850 3367 8849 3367 8846
3370 8840 3369 8837 3375 8832 3374 8824
TIME...MOT...LOC 1134Z 272DEG 36KT 3379 8887 3345 8962
40The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 4:11 AM CST | Special Weather Statement | JAN | Grenada | 44 min |
| Jan 21, 4:38 AM CST | Special Weather Statement | JAN | Montgomery, Webster | 42 min |
| Jan 21, 6:11 AM CST | Special Weather Statement | JAN | Choctaw, Clay, Lowndes, Oktibbeha | 59 min |
| Jan 21, 6:52 AM CST | Severe Thunderstorm Warning | JAN | Lowndes | 38 min |
| Jan 21, 6:53 AM CST | Special Weather Statement | JAN | Holmes | 42 min |
| Jan 21, 7:34 AM CST | Special Weather Statement | JAN | Lowndes, Noxubee, Winston | 31 min |
| Jan 21, 11:05 AM CST | Special Weather Statement | JAN | Lauderdale | 30 min |
| Jan 21, 11:11 AM CST | Special Weather Statement | JAN | Lauderdale | 29 min |
| Jan 21, 6:07 AM CST | Special Weather Statement | JAN | Morehouse | 38 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.